MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-50-060-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Device Dislodged or Dislocated (2923); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right popliteal artery with a vessel diameter of 5mm.Pre-dilation was performed with an unspecified 5mm balloon.Through a 6fr 45cm sheath, the 5.0x60 supera self expanding stent system (sess) was advanced over a 0.018 guide wire to the target site and the thumbwheel was engaged with no issues.Nothing was seen on fluoroscopy so the physician attempted to retract the stent back into the sheath; however it was found that the stent had partially deployed and could not be removed.Under fluoroscopy, withdrawal was still attempted and the stent completely deployed in an unintended location, the aortic bifurcation and the nose cone of the supera detached from the catheter.The stent was removed during a cut down surgical procedure in the operating room where a balloon was inflated in the stent and removed from the anatomy.The nose cone was retrieved with a snare.There were no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to the initially filed report: it was reported that resistance was felt when attempting to retract the stent.The aortic bifurcation was noted as non-narrow.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the device was bent in the anatomy preventing the shaft lumens from moving freely such that during attempted deployment the stent initially did not exit out of the sheath.Due to the build-up tension within the shaft lumens, during attempting to retract the stent back into the sheath the stent partially deployed.Further withdrawal resulted in the stent completely deploying and interaction with the nose cone resulted in the reported difficult to remove, the reported tip material separation and ultimately resulted in the reported device dislodged/dislocated.As reported, the stent was removed during a cut down surgical procedure where a balloon was inflated in the stent and removed from the anatomy.The nose cone was retrieved with a snare.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19192786
Report Number2024168-2024-05134
Device Sequence Number7640930
Product Code NIP
UDI-Device Identifier08717648211744
UDI-Public(01)08717648211744(17)241130(10)2120161
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberS-50-060-120-P6
Device Lot Number2120161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED 0.018 GUIDE WIRE; UNSPECIFIED 6FR 45CM SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale